Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 23, 2004, 5:52 PM MDT for Doña Ana County, Luna County, Sierra County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 5:52 PM MDT (23:52 UTC)
- Expired
- Jun 23, 2004, 6:30 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Luna County, NM, Sierra County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS54 KEPZ 232352 SVRELP NMC013-029-051-240030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 550 PM MDT WED JUN 23 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN NEW MEXICO NORTHEASTERN LUNA COUNTY IN NEW MEXICO EXTREME SOUTH CENTRAL SIERRA COUNTY IN NEW MEXICO * UNTIL 630 PM MDT * AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER UVAS VALLEY...OR ABOUT 27 MILES NORTHEAST OF DEMING. THE STORM WAS NEARLY STATIONARY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE... THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3260 10749 3240 10740 3245 10704 3275 10728 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 23, 2:30 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT WED JUN 23 2004 SYNOPSIS... PLENTY OF DEEP MOISTURE REMAINS IN OUR ATMOSPHERE TONIGHT. HEATING OF THE DAY AND WEAK DISTURBANCES ALOFT WILL WORK TOGETHER TO CREATE AN UNSTABLE AIR MASS. THESE CONDITIONS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND TONIGHT. HEAVY RAIN AND LOCALIZED MINOR FLOODING IS POSSIBLE IN SLOW MOVING STORMS. MOISTURE WILL REMAIN IN THE AREA THROUGH THE END OF THE WEEK KEEPING STORM CHANCES IN THE FORECAST THROUGH SATURDAY. FORECAST MODELS HINT AT A DRIER PATTERN BEGINNING SUNDAY. DISCUSSION... DEBRIS CLOUDINESS FROM OVERNIGHT CONVECTION NOW FULLY ERODED AND THE HEATING IS BEGINNING TO RE-GENERATE ANOTHER ROUND OF STORMS FOR THE DAY. FIRST INITIATION IS EAST IN THE CWFA WHERE SKIES WERE GENERALLY CLEAR THIS MORNING. I EXPECT THE CENTRAL AND WESTERN CWFA TO BLOW UP IN THE EARLY EVENING IF NOT A BIT EARLIER. MOISTURE IS COPIOUS AND QUITE DEEP. WITH ABUNDANT SFC MOISTURE AND RELATIVELY COOL TEMPS ALOFT THE INSTABILITY IS QUITE IMPRESSIVE. MODEL SOUNDINGS SHOW DECREASING CAPE THROUGH THE DAY...BUT I DONT BELIEVE IN ANY SIGNIFICANT DRYING...THUS I EXPECT THE STABILITY PARAMETERS TO STAY QUITE UNSTABLE THIS EVENING. FLOW IS WEAK TODAY SO STORM MOTION WILL BE NEGLIGIBLE. THUS HEAVY RAIN LOOKS TO BE A HIGH THREAT. PWS ARE ABOUT 1.22 PERCENT OF NORMAL...NOT QUITE FLASH FLOOD CRITERIA...BUT SLOW CELL MOVEMENT MAY STILL WARRANT THE ISSUANCE OF SOME TYPE OF FLOOD STATEMENTS THIS EVENING. NO REAL SWEEPER IS PROGGED TO SCOUR OUT THE MOISTURE OVER THE NEXT SEVERAL DAYS...SO JUST A GRADUAL DAY TO DAY REDUCTION IN MOISTURE LOOKS LIKELY. THUS WILL HAVE TO KEEP POPS SMEARED ACROSS ALL ZONES THROUGH TO SATURDAY. MODELS HINT A REDUCED CHANCES THUR AND FRI SO WILL TRIM POPS BACK TO THE ISOLATED CAT FOR AFT/EVE...AND SLIGHT CHANCE FOR OVERNIGHT PERIODS. WILL KEEP PREVIOUS PACKAGES POP PATTERN AND KEEP POPS OUT ON SUNDAY. FOR MONDAY/TUESDAY TIMEFRAME THE GFS MODEL IS NOW SHOWING ANOTHER BACKDOOR PUSH OF MOISTURE INTO THE REGION. THUS THE MODEL IS NOW BULLISH ON TUESDAY RAIN ACROSS THE CWFA. WILL HOLD OFF ON THAT THOUGHT FOR NOW AND WAIT FOR A CONSENSUS ON SUBSEQUENT RUNS. PRELIMINARY NUMBERS... EL PASO EB 066/091 068/093 070 42222 ALAMOGORDO EB 061/090 063/092 065 32222 LAS CRUCES EB 062/090 064/092 066 42222 CLOUDCROFT BB 042/069 043/070 045 32222 TRUTH OR CONSEQUENCES EB 060/088 062/090 064 32222 SILVER CITY EB 055/085 057/085 059 32222 DEMING EB 060/089 062/092 064 42222 LORDSBURG BB 060/088 062/092 064 42222 SIERRA BLANCA EB 061/089 063/091 065 42222 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
Hazardous weather outlook, Jun 23, 11:00 AM MDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT WED JUN 23 2004 NMZ022>025-030>032-TXZ055-056-232300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1100 AM MDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A CHANCE FOR STRONG THUNDERSTORMS TODAY CONTINUING INTO THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. HOWEVER, THE BIGGEST THREAT FROM THESE SLOW MOVING STORMS WILL BE HEAVY RAIN. STORMS HAVE PLENTY OF MOISTURE TO WORK WITH SO LOCAL ARROYO AND URBAN FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BIRD
In the hours before
Special weather statement, Jun 23, 4:32 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 432 PM MDT WED JUN 23 2004 NMZ022>025-030>032-TXZ055-056-240432- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 432 PM MDT WED JUN 23 2004 AT 420 PM MDT WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. LITTLE MOVEMENT WAS OCCURRING WITH THESE STORMS. THUNDERSTORMS CAN PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME. RAINFALL MAY EXCEED 1 TO 2 INCHES IN SOME AREAS. EXCESSIVE RUNOFF MAY CAUSE MINOR FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS. THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH WITH BLOWING DUST. IF A THUNDERSTORM DEVELOPS IN YOUR AREA...MOVE INDOORS TO A STURDY STRUCTURE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE VICINITY OF THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. GNL
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:39 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.